Jump to content

cat208

Newbie
  • Content Count

    16
  • Joined

  • Last visited

About cat208

  • Rank
    Newbie

Profile Information

  • Gender
    Female

Recent Profile Visitors

813 profile views
  1. Hey I'm on day 18 of 37.5 mg of Effexor and having increased anxiety. Is this a normal start up effect and does it go away in time?
  2. Hi Christine, Did you have high blood pressure before Effexor? What was your blood pressure before Effexor and how high did it go on Effexor?
  3. Hi s44, Sorry you're struggling. I've don't think I've ever had intrusive thoughts but the negative thoughts just go along with my depression. They did increase in the beginning of treatment but now things are much better for me. Have you ever tried 5 mg for at least 6 weeks? Sometimes less is more. I mean if one aspirin works for your headache then why take 2? I don't think any reasonable doctor would argue with that. The therapeutic dose is what works for you and some people are just more sensitive than others. That being said, 10 mg might work even better for me than 5. I certainly have room (lots) for improvement but my goal was never to have zero anxiety/depression. (I'm not even sure if that would be "normal"). It was just to bring it down to a more manageable level. Cat
  4. I'm also surprised that your doctor had you stop taking it so soon.
  5. Same thing happens with me when I'm starting an SSRI. I end up feeling way worse than ever before finally feeling better. Klonopin helps me. I've never responded to xanax for some reason. Everyone is different. Anyway, to answer your questions, you are not going mad. And my SSRI just started to kind of help on a more consistent basis sometime during week 4. I'm currently on week 5. Weeks 2 and 3 were seriously awful. You'll probably get to a point when you have some good moments, followed by more bad ones, and then eventually things should even out. Hang in there : )
  6. Doing any better now s44? Today is day one of week 5 for me. I'm back to sleeping better which is good, but a couple of times I slept 16 hours in one day, though not all at once.. I do seem better now than I was before taking Lexapro. It's certainly not perfect but then I never expected for all of my problems to be solved, just some relief. I still don't have an appetite which sucks. I'm also really lazy but I find coffee really helps with this. Coffee plus Lexapro = a little manic, but in a good way. I did feel a bit manic early on in a not so good way, kind of like what you describe. Hang in there
  7. I'm glad you had a couple of better days, s44 and it's nice that you have a good boss. It's been a bit easier for me as well but instead of being tired all the time I now can't sleep. I would rather be tired and able to sleep than have insomnia.
  8. Thanks you all, Those are some good ideas you mentioned. I've read that Lexapro is "weight neutral" but it seems like quite a few people gain weight on it. They seem to either maintain or lose at first and then gain after a few months. I really only need to gain about 3 pounds to be my perfect weight. It seems lots of people have sexual side effects on Lex. I guess that part doesn't really bother me at this point since I'm too depressed to care about such things, however this may change if it actually starts to work. Keeping a journal is a great idea. I just accidentally took 10 instead of 5 mg of Lex.......
  9. Hey there : ) Ugh I know what you mean. It's so hard to know what to do right now and it would be really easy just to toss the meds aside. Honestly though, I really need to find something that works even though I'm not a believer in taking meds unless you really need them and have tried everything else, which I have. I'm just going through so much in my life right now and I need a bit of help via medication to help me pull myself out of this hole and create some sort of life for myself. I think we should both give it a full 8 weeks because it might really be worth it and there are some who don't respond until the 8 week mark. And each time you increase the dose, you have to deal with the side effects all over again. This is why I'm sticking with 5 for now. I don't see the point in increasing it just before it might kick in. I mean why take 10 when 5 will work? I think the therapeutic dose is the one that works for you. I do have Klonopin to take if I really need to. I've been taking it off and on for about 10 years and have never had a problem at all with addiction. I've stopped it for years at a time with no problem, but then I might be unusual in this respect because I've heard horror stories about people who become addicted to benzos. Also, I only take a very low dose if my anxiety is absolutely unbearable. Usually I just suffer through it w/o meds. I tried xanax before but it was like taking sugar pills for me. It's so weird how differently people react to the same meds. This constant anxiety does really suck though but it was pretty bad before the Lexapro as well. I read somewhere that the worse the start up effects are, the better it will end up working. Some people complain of apathy on ssris but given the fact that I'm also "always on" as you put it, I would LOVE to be apathetic for once. I know that probably sounds incredibly odd to someone w/o OCD. ttyl, Cat
  10. Hi s44 and thanks for responding : ) I'm on 5 mg. I also have mostly pure O OCD along with other flavors of anxiety and depression. My anxiety is really amped up and I'm also REALLY tired. I wasn't sleeping before and that was the main reason I chose Lexapro but geez. I guess this is what it feels like to have chronic fatigue. I basically keep falling asleep and waking up all panicky. Apparently the increased anxiety goes away after a while so I'm just going to have to find a way to deal with it until them. Oh and I still don't have an appetite & I'd like to gain a few pounds. I know of quite a few people who are doing well on 5 mg but it does take a while to work. How are you doing? Any better?
  11. My main symptoms are loss of appetite, trouble sleeping, and crying all the time.
  12. Today is day 15 of taking escitalopram and I'm feeling more anxious/depressed. I did have some pretty good days in the beginning so I'm not sure what's going on. Anyone feel better and then worse? Did you end up feeling better again?
  13. Hi Jdkll, I'm feeling worse on Lexapro so I understand being hesitant to try another antidepressant. I'm hoping I'm just experiencing start up effects because I did have a couple of days in the beginning where I felt pretty good. I wasn't even lonely which was really nice. Something has to give, for both of us. I do find some relief in my faith. I believe everything happens for a reason, and God is in control somehow. I'm not sure if I can mention God on here or not. I haven't read the rules yet. Cat
  14. You're not alone. I am in the same situation. Both of my parents passed away and I have one older sister who is very abusive. I've always looked up to her and treated her kindly, so I don't get it. The extreme loneliness has led to a very bad depression. I've tried everything I know of to stop the pain, including therapy twice a week. Earlier today I broke down at my Pastor's house and as much as they care, they don't understand. Most people don't understand what it's like to have have absolutely nobody who really loves them. Joining groups and such doesn't really help much. I'm just reminded of how alone I am when I hear stories about their families. I don't believe in antidepressants but I had no choice but to start taking one a couple of weeks ago. I hope it gives me some relief. I don't know if antidepressants can help with situations like this or not but I'll find out. I wasn't going to sign up until tomorrow but I read your post and just wanted you to know that you're not alone.
×
×
  • Create New...